Alert archive / Mississippi / Flash Flood Warnings in 2016
Flash Flood Warning 148, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Aug 26, 2016, 12:09 PM CDT for Chickasaw County, Pontotoc County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2016, 12:09 PM CDT (17:09 UTC)
- Expired
- Aug 26, 2016, 2:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Chickasaw County, MS, Pontotoc County, MS
The radar
The Columbus AFB radar (KGWX), 60 km from the middle of the area, began a volume at 17:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 5.2 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 323 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1175 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
768
WGUS54 KMEG 261709
FFWMEG
MSC017-115-261915-
/O.NEW.KMEG.FF.W.0148.160826T1709Z-160826T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1209 PM CDT FRI AUG 26 2016
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN PONTOTOC COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHERN CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI...
* UNTIL 215 PM CDT
* AT 1209 PM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAIN HAS
OCCURRED OVER THE PAST HOUR. SHOWERS AND THUNDERSTORMS WILL PRODUCE
AN ADDITIONAL 1 TO 3 INCHES OF RAIN OVER THE NEXT 2 HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PONTOTOC...OKOLONA...HOULKA...RANDOLPH...TROY...THAXTON...
NEW HOULKA...ALGOMA...TOCCOPOLA...CHIWAPA...VAN VLEET...EGYPT...
PARKERSBURG...LEOTIS...ROBBS...PANNELL...WALLFIELD...
MATTHEWS AND THELMA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3385 8872 3403 8914 3407 8914 3408 8924
3431 8924 3415 8882 3408 8882 3407 8873
$$1 follow-up statement
024
WGUS74 KMEG 261904
FFSMEG
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
204 PM CDT FRI AUG 26 2016
MSC017-115-261914-
/O.CAN.KMEG.FF.W.0148.000000T0000Z-160826T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PONTOTOC MS-CHICKASAW MS-
204 PM CDT FRI AUG 26 2016
...THE FLASH FLOOD WARNING FOR SOUTHERN PONTOTOC AND NORTHERN
CHICKASAW COUNTIES IS CANCELLED...
THE HEAVY RAIN HAS ENDED. FLOOD WATERS HAVE RECEDED. FLOODING IS NO
LONGER EXPECTED TO POSE A THREAT. PLEASE CONTINUE TO HEED ANY
REMAINING ROAD CLOSURES.
LAT...LON 3385 8872 3403 8914 3407 8914 3408 8924
3431 8924 3415 8882 3408 8882 3407 8873
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Aug 26, 9:24 AM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Aug 26, 9:24 AM CDT, 2 hours 45 minutes before
Area Forecast Discussion National Weather Service Memphis TN 924 AM CDT FRI AUG 26 2016 .UPDATE... Updated to increase morning rain chances && .DISCUSSION... Eastern fringe of moist axis surging north through Arkansas will continue to produce scattered showers across the far northwest Midsouth counties through 1pm. Have increased pops for late this morning in this area. Rainfall amounts of up to an inch and half have fallen over western portions of Randolph county. Localized flash flooding may become a concern with the training convection. Elsewhere...patchy mid and high clouds combined with developing cumulus and later day convection will keep heat indices lower today as compared to yesterday. JAB && .PREV DISCUSSION... /issued 603 AM CDT FRI AUG 26 2016/ DISCUSSION... /issued 347 AM CDT FRI AUG 26 2016/ Primarily a persistence forecast through the next several days, as the Midsouth remains under the western portion of a 595DM 500MB height ridge centered over southern Appalachia. Daytime convective inhibition will remain weak west of the MS River today and Saturday, nearer the periphery of the midlevel ridge. Further east, NAM Bufr for Tupelo depicted 700mb temps still a relatively cool 7-8C, with only weak capping around 850mb. Inverted-V type soundings suggest some gusty wind potential with any of the stronger thunderstorms today and Saturday. Given the weak shear, storms should diminish toward early/mid evening. GFS and ECMWF retrograde the upper ridge center to the southern plains by early next week, with limited rain chances and continued above normal temps for the Midsouth. By the mid to late portion of next week, the upper ridge will amplify through the central and northern plains in response to deep upstream height falls along the west coast. Closer to home, weak northwest flow will prevail over the middle and southern MS River valley, with a weak cold frontal passage possibly bringing daytime temps down near normal by mid to late week. PWB && .AVIATION... 12Z TAF Set VFR conditions are generally expected over the next 24 hours. Although, diurnal convection will develop after 16Z. Thus, cannot rule out a thunderstorm hitting one of the four TAF sites. Convection should die out by 1Z. Some patchy fog may develop after 6Z at KMKL and KTUP. Light easterly winds are expected through the day. KRM && .MEG Watches/Warnings/Advisories... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Aug 26, 3:06 AM CDT, 9 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 306 AM CDT FRI AUG 26 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-271015- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 306 AM CDT FRI AUG 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE FROM LATE MORNING THROUGH THE AFTERNOON. STRONG WINDS AND LOCALLY HEAVY RAINFALL MAY OCCUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE...MAINLY DURING THE AFTERNOON PERIODS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. PWB
In the hours before
Special weather statement, Aug 26, 8:29 AM CDT, 3 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
829 AM CDT FRI AUG 26 2016
ARZ008-017-261415-
RANDOLPH AR-LAWRENCE AR-
829 AM CDT FRI AUG 26 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 915 AM CDT FOR...
RANDOLPH COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN LAWRENCE COUNTY IN EASTERN ARKANSAS...
AT 829 AM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR POCAHONTAS.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN RANDOLPH AND NORTHWESTERN LAWRENCE COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.
LAT...LON 3650 9080 3611 9092 3611 9135 3623 9135
3623 9133 3624 9133 3624 9126 3633 9126
3633 9128 3637 9128 3637 9129 3639 9129
3639 9131 3642 9131 3642 9135 3647 9136
3648 9140 3649 9141 3650 9141
TIME...MOT...LOC 1329Z 218DEG 14KT 3629 9103Special weather statement, Aug 26, 9:59 AM CDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
959 AM CDT FRI AUG 26 2016
ARZ008-261530-
RANDOLPH AR-
959 AM CDT FRI AUG 26 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1030 AM CDT FOR...
NORTHEASTERN RANDOLPH COUNTY IN EASTERN ARKANSAS...
AT 959 AM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR MAYNARD...OR 9
MILES SOUTH OF DONIPHAN.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN NORTHEASTERN RANDOLPH COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3649 9077 3644 9078 3643 9077 3643 9078
3642 9076 3642 9077 3641 9077 3641 9075
3638 9075 3638 9105 3650 9096 3650 9079
TIME...MOT...LOC 1459Z 233DEG 14KT 3649 9086Special weather statement, Aug 26, 11:23 AM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1123 AM CDT FRI AUG 26 2016
MSZ015-023-261715-
CHICKASAW MS-PONTOTOC MS-
1123 AM CDT FRI AUG 26 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1215 PM CDT FOR...
NORTHERN CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHEASTERN PONTOTOC COUNTY IN NORTHEASTERN MISSISSIPPI...
AT 1123 AM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 7 MILES WEST OF OKOLONA.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN NORTHERN CHICKASAW AND SOUTHEASTERN PONTOTOC COUNTIES
SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3402 8912 3418 8886 3411 8882 3408 8882
3407 8880 3397 8874 3386 8891
TIME...MOT...LOC 1623Z 116DEG 6KT 3398 8888Special weather statement, Aug 26, 11:47 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1147 AM CDT FRI AUG 26 2016
MSZ021-022-261730-
YALOBUSHA MS-CALHOUN MS-
1147 AM CDT FRI AUG 26 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1230 PM CDT FOR...
SOUTHEASTERN YALOBUSHA COUNTY IN NORTHWESTERN MISSISSIPPI...
SOUTHERN CALHOUN COUNTY IN NORTHEASTERN MISSISSIPPI...
AT 1147 AM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR CALHOUN CITY...OR
21 MILES WEST OF HOUSTON.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN SOUTHEASTERN YALOBUSHA AND SOUTHERN CALHOUN COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3387 8951 3387 8967 3409 8966 3397 8925
3380 8919 3372 8919 3372 8951
TIME...MOT...LOC 1647Z 095DEG 12KT 3385 8938Special weather statement, Aug 26, 11:58 AM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1158 AM CDT FRI AUG 26 2016 MSZ013-015-022-261745- CALHOUN MS-LAFAYETTE MS-PONTOTOC MS- 1158 AM CDT FRI AUG 26 2016 ...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT WEATHER ADVISORY UNTIL 1245 PM CDT FOR... NORTHEASTERN CALHOUN COUNTY IN NORTHEASTERN MISSISSIPPI... SOUTHEASTERN LAFAYETTE COUNTY IN NORTHWESTERN MISSISSIPPI... WESTERN PONTOTOC COUNTY IN NORTHEASTERN MISSISSIPPI... AT 1158 AM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR RANDOLPH...OR 8 MILES SOUTHWEST OF PONTOTOC. VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE ALSO POSSIBLE WITH THIS THUNDERSTORM. PEOPLE IN NORTHEASTERN CALHOUN...SOUTHEASTERN LAFAYETTE AND WESTERN PONTOTOC COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3426 8944 3438 8924 3408 8885 3407 8924 TIME...MOT...LOC 1658Z 140DEG 8KT 3414 8908
Special weather statement, Aug 26, 12:00 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1200 PM CDT FRI AUG 26 2016
MSZ024-261745-
MONROE MS-
1200 PM CDT FRI AUG 26 2016
...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1245 PM CDT FOR...
SOUTHERN MONROE COUNTY IN NORTHEASTERN MISSISSIPPI...
AT 1200 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 7 MILES NORTHWEST OF
COLUMBUS AFB.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.
PEOPLE IN SOUTHERN MONROE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3367 8850 3367 8849 3368 8850 3368 8872
3390 8872 3392 8870 3383 8824 3375 8825
3375 8832 3372 8833 3369 8837 3369 8839
3367 8842 3368 8843 3366 8846 3366 8850
3365 8851 3366 8851
TIME...MOT...LOC 1700Z 100DEG 19KT 3370 8856The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 11:22 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw, Lafayette, Pontotoc | 38 min |
| Aug 26, 11:23 AM CDT | Special Weather Statement | MEG | Chickasaw | 52 min |
| Aug 26, 11:47 AM CDT | Special Weather Statement | MEG | Calhoun | 43 min |
| Aug 26, 11:58 AM CDT | Special Weather Statement | MEG | Pontotoc | 47 min |
| Aug 26, 12:00 PM CDT | Special Weather Statement | MEG | Monroe | 45 min |
| Aug 26, 12:27 PM CDT | Special Weather Statement | MEG | Lafayette | 48 min |
| Aug 26, 12:42 PM CDT | Special Weather Statement | MEG | Calhoun | 33 min |
| Aug 26, 1:08 PM CDT | Special Weather Statement | MEG | Lee, Pontotoc | 37 min |
| Aug 26, 2:01 PM CDT | Special Weather Statement | MEG | Quitman, Tallahatchie | 29 min |
| Aug 26, 2:07 PM CDT | Special Weather Statement | MEG | Tippah | 23 min |
| Aug 26, 4:08 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Itawamba, Prentiss, Tippah, Tishomingo, Union | 52 min |
Nearby
Flash Flood Warnings in Mississippi, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.